Skip to Main Content

Transactions of the American Mathematical Society

Published by the American Mathematical Society since 1900, Transactions of the American Mathematical Society is devoted to longer research articles in all areas of pure and applied mathematics.

ISSN 1088-6850 (online) ISSN 0002-9947 (print)

The 2020 MCQ for Transactions of the American Mathematical Society is 1.48.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


On spectral properties of the Schreier graphs of the Thompson group $F$
HTML articles powered by AMS MathViewer

by Artem Dudko and Rostislav Grigorchuk HTML | PDF
Trans. Amer. Math. Soc. 376 (2023), 2787-2819 Request permission


In this article we study spectral properties of the family of Schreier graphs associated to the action of the Thompson group $F$ on the interval $[0,1]$. In particular, we describe spectra of Laplace type operators associated to these Schreier graphs and calculate certain spectral measures associated to the Schreier graph $\Upsilon$ of the orbit of $1/2$. As a byproduct we calculate the asymptotics of the return probabilities of the simple random walk on $\Upsilon$ starting at $1/2$. In addition, given a Laplace type operator $L$ on a tree-like graph we study relations between the spectral measures of $L$ associated to delta functions of different vertices and the spectrum of $L$.
Similar Articles
  • Retrieve articles in Transactions of the American Mathematical Society with MSC (2020): 20F65, 05C50
  • Retrieve articles in all journals with MSC (2020): 20F65, 05C50
Additional Information
  • Artem Dudko
  • Affiliation: IMPAN, Sniadeckich 8, 00-656 Warsaw, Poland
  • MR Author ID: 790914
  • ORCID: 0000-0003-2706-3215
  • Email:
  • Rostislav Grigorchuk
  • Affiliation: Texas A&M University, College Station, Texas 77843-3368
  • MR Author ID: 193739
  • ORCID: 0000-0002-3067-5477
  • Email:
  • Received by editor(s): December 6, 2021
  • Received by editor(s) in revised form: August 11, 2022
  • Published electronically: January 24, 2023
  • Additional Notes: The first author is the corresponding author
    The second author was partially supported by Simons Foundation Collaboration Grant for Mathematicians, Award Number 527814. Also, the second author was supported by the Max Planck Institute for Mathematics in Bonn and Humboldt Foundation
  • © Copyright 2023 American Mathematical Society
  • Journal: Trans. Amer. Math. Soc. 376 (2023), 2787-2819
  • MSC (2020): Primary 20F65, 05C50
  • DOI:
  • MathSciNet review: 4557881